Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 24, 2021, 2:17 PM MDT for Washington County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 2:17 PM MDT (20:17 UTC)
- Expired
- Jun 24, 2021, 3:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
County Washington County, CO
The radar
The Denver radar (KFTG), 91 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WWUS85 KBOU 242017 SPSBOU Special Weather Statement National Weather Service Denver CO 217 PM MDT Thu Jun 24 2021 COZ049-242100- Washington County CO- 217 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Last Chance, or 26 miles north of Limon, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Woodlin School, Last Chance and Lindon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3959 10331 3959 10371 3975 10371 3988 10344 TIME...MOT...LOC 2016Z 252DEG 18KT 3965 10366 $$ ENTREKIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 11:49 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 24, 11:49 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1149 AM MDT Thu Jun 24 2021 .UPDATE... Issued at 1130 AM MDT Thu Jun 24 2021 There is still a small area of light rains showers over the northeastern plains pushing northeasterly. There is quite a bit heating over the southern CWA with mostly sunny skies right now. There is convecting cloudiness developing over the mountains and foothills. The temperature are DIA now is 17 degrees F cooler than it was yesterday at this time. This morning's 12Z DNR sounding indicated that the freezing level was about 1500 feet lower than yesterdasy's 12Z sounding. The precipitable water is also up 0.50 inch from 24 hours ago. The scattered convective coverage looks good in the current grids. Will make some timing adjustment to it. I will also lower the high temperatures a bit based on current real data. Some of the storms could get to severe limited, mainly over the eastern half of the plains and after 4 PM MDT. Hail and wind will be the potential issues. && .SHORT TERM...(Today and tonight) Issued at 415 AM MDT Thu Jun 24 2021 Water vapor shows a stream of mid to high level moisture over central and eastern Colorado with a dry intrusion in western Colorado. This moisture, along with weak lift ahead of the dry intrusion, is responsible for producing showers and a couple lightning strikes across our CWA this morning. Most of the precipitation that reached the surface did so in the mountains as the plains had a dry low level airmass that was evaporating much of the rain as it fell. A mention of showers was added to the forecast over the I-25 corridor this morning as the mid to upper level moisture plume remains over that area. Downslope winds have been rather strong over the I-25 corridor and northeastern plains with gusts reaching 40 mph at DIA. These winds should eventually weaken this morning as lee cyclogenesis develops over southeastern Colorado. The dry intrusion currently over western Colorado should move over our forecast area during the late morning and early afternoon. This will result in clearing skies that will allow for moderate heating. Highs will reach the mid to upper 80s across the plains and the 60s and 70s across the higher terrain. By the afternoon, a jet streak aloft will move into Colorado with a left exit region focused over our forecast area. This, along with upslope flow on the north side of a developing cyclone over southeast Colorado, will provide forcing for showers and thunderstorms to form. There should be rather good coverage of showers and storms since there will be slightly above normal moisture in place with precipitable water values around 0.9 inches in Denver. There will be a non-zero threat for severe weather but the chance will be rather low. The shear will be enough to support sustained storms with 0-6 km bulk shear in the 30-40 knot range but the instability will be lacking. Models show mixed layer CAPE in the 300-700 mb range with the highest values along and east of the Palmer Divide. Low level moisture is on the lower side which is limiting the instability. A couple storms over the far eastern plains could produce strong to severe wind gusts due to a dry mixed layer but storms shouldn't be strong enough for sever hail. Nonetheless, small hail will be possible out of storms. The mid to upper level forcing will stay over our area tonight which will keep showers and storms going past midnight. These storms should favor areas north of I-70 as a shortwave trough will move towards the Colorado/Wyoming border. Low temperatures will be near or slightly above normal with mostly cloudy skies. .LONG TERM...(Friday through Wednesday) Issued at 247 AM MDT Thu Jun 24 2021 A weak upper level trough along with a cool front will affect the area on Fri. The combination of these two features should bring a round of showers and storms especially in the aftn and early evening hours. MLCAPE is fcst to be in the 500-1000 j/kg range with the highest values over the Palmer Divide. Thus can't rule out a svr storm or two in this general area. Precipitable water values will range from 0.5" to 0.8" over the higher terrain with 1" or more across the plains. Thus there will be some areas of locally heavier rainfall. As fo highs, reading will drop back into the 70s over nern CO. Looking ahead to Sat, axis of upper level trough will exit the region, in the morning hours, as another shot of cooler air moves across. Could see lingering showers in the morning over the higher terrain and portions of the plains. By aftn, best chc of showers and storms will be over the higher terrain with much lower chances across the plains. SBCAPE will only be around 500 j/kg with precipitable water values remaining in the 0.5" to 0.8" range over the higher terrain. So there will still be some threat of locally heavier rainfall. Highs on Sat will mainly be in the lower to mid 70's across nern CO. On Sun, the flow aloft will be northerly with rather limited instability. Precipitable water values will begin to decrease as well. However, enough moisture will exist for sct aftn showers and storms, especially over the higher terrain. Highs over nern CO will remain 10-12 degrees below normal. For early next week, a large blocking high will be centered over the Pacific Northwest as a an upper level trough is over the nrn and cntrl High Plains. This will allow for north to northeast flow in the mid levels from Mon into Tue. Overall instability both days will be rather marginal. The ECMWF shows a disturbance moving across ern CO on Mon which may bring a chc of showers and storms. Over the higher terrain it looks drier. Highs will continue 10-12 degrees below normal over nern CO. Tue looks drier across the entire area with highs still 5 to 10 degrees below normal. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1140 AM MDT Thu Jun 24 2021 Models show east-southeasterlies this afternoon for DIA. Scattered convection is a good bet from 21Z through most of the evening. There could some -TSRA with ceilings in the BKN050-060 range as well as a VRB20G35KT outflow winds. && .HYDROLOGY... Issued at 415 AM MDT Thu Jun 24 2021 Moderate lift along with slightly above normal moisture values will produce scattered showers and thunderstorms over the burn areas this afternoon and evening. The lack of substantial instability will mean storms that develop won't be able to produce very heavy rainfall rates. In addition, there will be decent storm motion of around 20-30 mph so storms will not sit over the same areas. Therefore, the flooding threat will be limited despite the scattered storms and increased moisture. There will be a higher threat for flash flooding in the Calwood and Cameron Peak burn scars Friday afternoon. On Saturday, the higher higher threat of flash flooding, may shift into the East Troublesome and Williams Fork burn scars and across western areas of Cameron Peak. For Sunday and Monday there will be a lower threat of flash flooding. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE........RJK SHORT TERM....Danielson LONG TERM.....RPK AVIATION......RJK HYDROLOGY.....Danielson/RPK
Hazardous weather outlook, Jun 24, 10:58 AM MDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1058 AM MDT Thu Jun 24 2021 COZ030>051-251700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1058 AM MDT Thu Jun 24 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There is still batch of lingering showers over the northeastern plains of the forecast area at this time. They are producing light rain and should push northeastward out of the area by 1 PM. Scattered showers and thunderstorms are expected to develop in the mountains late this morning and spread eastward across the plains this afternoon and evening. Some of the storms could produce wind gusts up to 60 mph and one inch hail east of a line from Sterling to Limon. There could be some limited flash flooding through the afternoon hours over the burn areas in the mountains and foothills due to moderate rainfall there. Some showers and storms will linger into the overnight hours especially across far northern Colorado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Cooler weather along with showers and thunderstorms is expected Friday. A few severe storms will be possible over the Palmer Divide and eastern plains with a threat of flash flooding in the Calwood and Cameron Peak burn scars. Saturday will remain cool with a good chance of showers and storms mainly over the higher terrain. There will be a threat for flash flooding in the East Troublesome and Williams Fork burn scars. For Sunday and Monday there will be a chance of showers and storms mainly in the afternoon with below normal temperatures. The threat of flash flooding, in the burn scars, will be lower. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 24, 2:17 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 217 PM MDT Thu Jun 24 2021 COZ049-242100- Washington County CO- 217 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Last Chance, or 26 miles north of Limon, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Woodlin School, Last Chance and Lindon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3959 10331 3959 10371 3975 10371 3988 10344 TIME...MOT...LOC 2016Z 252DEG 18KT 3965 10366 ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:22 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 38 min |
| Jun 24, 3:34 PM MDT | Special Weather Statement | BOU | Elbert | 41 min |
| Jun 24, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 43 min |
| Jun 24, 4:54 PM MDT | Special Weather Statement | BOU | Lincoln | 51 min |
| Jun 24, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Jun 24, 5:46 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.